Texas, 2023

Wildfire in Texas, July 26 to 31, 2023

July 26 to 31, 2023 · NWS FWD · 1 event in 1 county or zone

A 300 acre grassfire burned southeast of Blum in Hill County. One outbuilding was lost in the fire.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A 300 acre grassfire burned southeast of Blum in Hill County. One outbuilding was lost in the fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 26, 1:40 PM CST, 35 minutes earlier.

Area forecast discussion, Jul 26, 1:40 PM CST, 35 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
240 PM CDT Wed Jul 26 2023

...New Long Term...

.SHORT TERM... /Issued 114 PM CDT Wed Jul 26 2023/
/Afternoon Through Through Thursday/

A broad, yet stout and strong (near 600 decameter) upper high
will remain centered west of the area near the Four Corners/Desert
SW regions, but it's grip will maintain well east over our area.
Unfortunately, this means the stifling hot temperatures and for
some, heat indices will continue through sunset Thursday evening.
After collaboration with sister neighboring WFOs, the agreement
from most was to extend the current Heat Advisory configuration
through 8 pm Thursday evening. I'm doing this despite that deeper
mixing that may take place and we may see some marginal values
when it comes to the technical criteria.

Consistency was the way to go here and the bottom line is it's
going to remain very VERY HOT during peak heating hours from late
morning through sunset. Lows won't give us much reprieve, as upper
70s and lower 80s will be the rule outside of some of the
typical, low-lying areas that radiate better. These areas may see
a 1-2 hour drop during the pre-dawn hours into the lower-mid 70s.
It remains a dangerous type of heat to be outside in for any
duration; especially any overexertion that could result in heat
stroke. Southerly winds 10-15 mph with occasional gusts to 20 mph
during prime mixing hours won't promote much relief, other than
the "blow-dryer effect" many natives call it usually between mid
July and mid September around these parts.

05/Martello

&&

.LONG TERM... /NEW/
Update:
No major changes were made to the forecast as the upper level high
dominates over the region. The triple digit heat will continue
through the end of the week and into the weekend across North and
Central Texas. In addition to the hot temperatures, low afternoon
relative humidity, dry fuels, and breezy winds will lead to
elevated fire weather concerns each afternoon. Outside of very
limited rain/storm chances across portions of the region by mid
week next week, hot and dry weather will prevail.

Garcia

Previous Discussion:
/Thursday Night Onward/

A TUTT is forecast to move over northern Mexico late this week and
early this weekend, but there will be little surface reflection of
this feature. The mid-level ridge will remain the predominate
feature locally and keep the stagnant weather pattern in-place
through the weekend.

Temperatures in the mid 100s, afternoon RH between 18-22%, and
increasingly dry fuels (vegetation) will elevate the fire weather
threat...particularly Saturday, Sunday, and Monday across western
North and Central Texas. Wind speeds of 10-15 mph will mitigate
the risk of rapidly spreading fires, but it will not take much of
a spark to ignite new fires in these conditions.

The upper ridge will shift east and weaken in the middle to late
parts of next week. This should open up the Gulf, draw moisture
laden air north, and result in slightly lower afternoon highs.
Unfortunately, the decrease of temperature will largely be offset
by an increase of heat index. Our only glimmer of hope at this
time is that some could receive enhanced seabreeze showers or
thunderstorms late in the week.

Bonnette

&&

.AVIATION... /Issued 114 PM CDT Wed Jul 26 2023/
/18z TAFs/

No concerns. VFR with scattered cirrus/FL250. S winds will prevail
at an average of 11-14 kts with the usual early evening backing to
the SE, then mid-late morning veering to the SSW.

Though there could be a few gusts > 20 kts, speed difference
isn't significant enough to add into diurnal parts of TAF.

05/Martello

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    81 102  80 100  79 /   0   0   0   0   0
Waco                79 100  76  99  76 /   0   0   0   0   0
Paris               75  96  75  95  73 /   0   0   0   0   0
Denton              79 103  77 102  76 /   0   0   0   0   0
McKinney            77  98  75  98  75 /   0   0   0   0   0
Dallas              82 102  80 100  79 /   0   0   0   0   0
Terrell             76  99  75  99  74 /   0   0   0   0   0
Corsicana           77 101  77 100  76 /   0   0   0   0   0
Temple              76 101  74 100  74 /   0   0   0   0   0
Mineral Wells       76 105  75 103  73 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT Thursday for TXZ091>094-100>105-
115>120-129>134-141>145-156>159.

&&
Hazardous weather outlook, Jul 26, 1:59 PM CST, 16 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
259 PM CDT Wed Jul 26 2023

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
259 PM CDT Wed Jul 26 2023

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Hot conditions will increase the threat for heat related illnesses
this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hot conditions will increase the threat for heat related illnesses
each afternoon.

There will be an elevated threat for wildfires along and west of I-
35 each day. Please do your part to prevent wildfires.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Hill

When
July 26, 2:15 PM CST to July 31, 11:59 PM CST
Where
Hill forecast zone
Property damage
$500
Reported by
Park/Forest Service
Coordinates
31.991, -97.132 (the zone’s center; the record gives no point)

The Blum Fire was located approximately 3.5 miles south of Blum along FM 933 and burned 300 acres. An outbuilding was lost in the fire. The fire was nearly fully contained by the end of the month but some small mop up continued into early August.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, July 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1120760.